Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jan 27, 2021, 11:39 AM EST for Allendale County, South Carolina. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 27, 2021, 11:39 AM EST (16:39 UTC)
- Expired
- Jan 27, 2021, 12:00 PM EST
- In force
- 21 min
- Issued by
- NWS Charleston, SC
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
213
WWUS82 KCHS 271639
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
1139 AM EST Wed Jan 27 2021
GAZ088-SCZ040-271700-
Screven-Allendale-
1139 AM EST Wed Jan 27 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES...
At 1139 AM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Millett, or 13 miles west of Allendale,
moving northeast at 55 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Millett and Martin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3311 8137 3311 8128 3295 8157 3301 8161
3304 8156 3305 8157 3306 8157 3307 8159
3307 8160 3309 8160 3308 8161 3310 8161
3316 8154
TIME...MOT...LOC 1639Z 240DEG 49KT 3305 8154
$$
BRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jan 27, 11:10 AM EST, 29 minutes earlier.
Area forecast discussion, Jan 27, 11:10 AM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1110 AM EST Wed Jan 27 2021
.SYNOPSIS...
A low pressure system will move through the region today. High
pressure will build in Thursday and prevail through late week.
Another low pressure system will impact the area Sunday into
Monday, followed by more high pressure through the middle of
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Today: No major changes with the latest update. The cold front has
pushed through most of the area except far southeastern portions
near Sapelo Island closer to a wave along the front. This low
pressure will shift northeast to off the southern SC coast later
today. We recently had some wind damage from some of the
stronger convection even north of the front due to elevated
instability. Isolated thunderstorms are possible just about
anywhere with a low risk of a severe storm or two mainly south
of I-16 in GA and closer to the coast where the best chance of
any surface-based instability will develop. On average we're
looking for another 1/2 to 3/4 inches of rainfall today, but
locally higher amounts will be possible where any stronger
convection occurs. Showers should be tapering off from the west
late as moisture lessens and subsidence increases behind an
initial shortwave. Temperatures will not be rising much today,
especially north and west farther into the more stable air
associated with the inland wedge of high pressure.
Tonight: Height falls aloft with the approach of the short wave
trough will occur as the merging of the surface waves over the
Atlantic intensify and pull further into the ocean. Models
differ on the timing of the post-frontal trough and the strength
of the associated cold air advection. Even so, we do foresee
rain chances dropping significantly. First ending across Georgia
during the early and mid evening, then over South Carolina
during the late evening and overnight. Temperatures should
fall to the lower and middle 40s by sunrise Thursday, with some
upper 30s possible.
These colder temperatures arrive with stronger winds, which will
has led to the issuance of a Lake Wind Advisory on Lake Moultrie
starting late tonight.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
Cool and dry high pressure will expand into the region on Thursday
and will prevail through late week. Aloft, the area will remain
under northwest flow in between ridging over the Central and
Southern Plains and troughing to the north and east. Quiet weather
is expected, although winds will remain a bit gusty on Thursday
before the pressure gradient relaxes. Temperatures will be below
normal with highs both days topping out in the low to mid 50s. Good
radiational cooling conditions will allow lows to drop below
freezing across most locations inland of the coast.
The airmass will begin to modify on Saturday as the surface high
centered north of the area slides east in advance of the next
weather system ejecting out of the Southern Plains. Dry weather will
continue, though there will be a notable increase in cloud cover,
especially late in the day. Temperatures should return closer to
late January normals with highs forecast to range from the mid 50s
across the northern zones to around 60 near the Altamaha.
Lake Winds: Gusty north winds will continue over Lake Moultrie into
early Thursday afternoon. Lake Wind Advisory will be in effect
through noon.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
An amplifying mid and upper level trough will shift into the eastern
CONUS early next week. At the surface, low pressure and a trailing
cold front will cross the region, bringing increasing chances for
rain to the area. The front should push offshore Sunday night into
early Monday. Cool and dry conditions will return for midweek as
high pressure expands into the region.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
A rather complicated scenario with the 12Z TAFs, as a cold
front that has dropped south of both terminals will stall near
or south of the Altamaha River today. A wave of low pressure
will form along the front and light northeast into the ocean by
late today, then strengthens as it moves further offshore
tonight. Periodic light or moderate rains will impact both
sites, with MVFR or even IFR conditions to occur much of the
time through about 05-06Z Thursday. Isolated thunder also
possible through this afternoon. Thereafter, strong cold
advection and drier air working it's way in behind the departing
low in the Atlantic will lead to VFR weather returning. W and
NW winds will strengthen by late tonight as the colder air moves
in, resulting in gusts of at least 20-25 kt overnight.
Extended Aviation Outlook: VFR with gusty winds expected on
Thursday behind a strong cold front. Flight restrictions
possible in showers Sunday.
&&
.MARINE...
Today and tonight: A rather complex scenario will impact the
coastal waters this period as a wave of low pressure moves
through the area. Although conditions could briefly reach
Advisory levels today, mainly associated with heavier showers or
thunderstorms, the more significant winds are expected tonight
when stronger cold air advection and larger isallobaric pressure
rises occur. The best chance of gales will be over the
Charleston nearshore waters and offshore GA waters.
Thursday through Monday: Elevated winds ongoing at the start of the
period will gradually improve on Thursday as the pressure gradient
eases. Gale Warnings are expected to come down mid-day, although
they will need to be replaced by Small Craft Advisories. Advisory
level conditions could persist into Thursday night, primarily for
the Charleston county waters and outer Georgia waters. All headlines
are expected to be down by Friday morning with no additional
concerns through Saturday. Winds and seas will increase late weekend
into early next week as the next low pressure system impacts the
region. Another round of Small Craft Advisories are possible.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 4 AM to noon EST Thursday for SCZ045.
MARINE...Small Craft Advisory from midnight tonight to 2 PM EST
Thursday for AMZ352-354.
Gale Warning from midnight tonight to noon EST Thursday for
AMZ350-374.
Small Craft Advisory from midnight tonight to noon EST
Thursday for AMZ330.
&&
NEAR TERM...
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...
MARINE...Hazardous weather outlook, Jan 27, 7:22 AM EST, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 722 AM EST Wed Jan 27 2021 AMZ350-281230- Waters from South Santee River to Edisto Beach SC out 20 NM- 722 AM EST Wed Jan 27 2021 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ374-281230- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 722 AM EST Wed Jan 27 2021 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-352-354-281230- Charleston Harbor- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 722 AM EST Wed Jan 27 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Gales: Frequent gusts to gale force will be possible late tonight into Thursday morning behind a cold front. Gale Watches or Warnings could be needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-281230- Inland Berkeley- 722 AM EST Wed Jan 27 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO NOON EST THURSDAY FOR LAKE MOULTRIE... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-281230- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 722 AM EST Wed Jan 27 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jan 27, 9:59 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
959 AM EST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM TSTM WND DMG 2 ENE PEMBROKE 32.15N 81.60W
01/27/2021 BRYAN GA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED TREES AND POWERLINES DOWN.
&&
EVENT NUMBER CHS2100027Local storm report, Jan 27, 10:01 AM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1001 AM EST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM TSTM WND DMG 2 ENE PEMBROKE 32.15N 81.60W
01/27/2021 BRYAN GA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED TREES AND POWERLINES DOWN
NEAR BEDINGFIELD DRIVE.
&&
CORRECTED REMARKS
EVENT NUMBER CHS2100027Local storm report, Jan 27, 11:03 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1103 AM EST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG 2 SW BLITCHTON 32.18N 81.46W
01/27/2021 BRYAN GA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN NEAR HWY 280 AND I-16. LAW
ENFORCEMENT REPORTED THAT A WOODEN FENCE WAS BLOWN DOWN.
&&
EVENT NUMBER CHS2100028Special weather statement, Jan 27, 11:11 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Charleston SC
1111 AM EST Wed Jan 27 2021
GAZ087-088-271630-
Jenkins-Screven-
1111 AM EST Wed Jan 27 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES...
At 1110 AM EST, National Weather Service doppler radar indicated a
strong thunderstorm near Perkins, or 7 miles northwest of Millen,
moving northeast at 70 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Millen, Perkins and Millhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3292 8208 3292 8195 3295 8186 3294 8183
3295 8182 3291 8176 3300 8162 3294 8157
3276 8205 3289 8211
TIME...MOT...LOC 1610Z 240DEG 60KT 3289 8201
BRMLocal storm report, Jan 27, 11:36 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1136 AM EST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM TSTM WND DMG 1 NE PEMBROKE 32.15N 81.61W
01/27/2021 BRYAN GA BROADCAST MEDIA
A PICTURE ON SOCIAL MEDIA SHOWS A PINE TREE SNAPPED ON
CAMELIA DRIVE.
&&
EVENT NUMBER CHS2100029Special weather statement, Jan 27, 11:39 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
1139 AM EST Wed Jan 27 2021
GAZ088-SCZ040-271700-
Screven-Allendale-
1139 AM EST Wed Jan 27 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES...
At 1139 AM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Millett, or 13 miles west of Allendale,
moving northeast at 55 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Millett and Martin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3311 8137 3311 8128 3295 8157 3301 8161
3304 8156 3305 8157 3306 8157 3307 8159
3307 8160 3309 8160 3308 8161 3310 8161
3316 8154
TIME...MOT...LOC 1639Z 240DEG 49KT 3305 8154
BRMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:08 AM EST | Lake Wind Advisory | CHS | Berkeley | 33 hr |
| Jan 27, 3:12 AM EST | Gale Warning | CHS | 33 hr | |
| Jan 27, 3:12 AM EST | Small Craft Advisory | CHS | 12 hr | |
| Jan 27, 9:24 AM EST | Severe Thunderstorm Warning | CHS | Beaufort, Hampton, Jasper | 51 min |
| Jan 27, 9:46 AM EST | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 43 min |
| Jan 27, 10:02 AM EST | Special Marine Warning | CHS | 50 min | |
| Jan 27, 9:12 AM EST | Special Weather Statement | CHS | Effingham | 33 min |
| Jan 27, 11:11 AM EST | Special Weather Statement | CHS | Jenkins | 19 min |
| Jan 27, 12:33 PM EST | Special Weather Statement | CHS | Evans, Tattnall | 27 min |
| Jan 27, 12:49 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty | 26 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.